Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 26, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 22, 2025, 4:51 PM MST for Cochise County, Arizona. It was in force for 114 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2025, 4:51 PM MST (23:51 UTC)
- Expired
- Jul 22, 2025, 6:45 PM MST
- In force
- 114 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 85 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:13 PM MST | FLASH FLOOD | 21 E Tombstone, AZ | Cochise County Public Health official reported extensive roadway flooding along Courtland Road in Elfrida. |
| Jul 22, 5:22 PM MST | FLASH FLOOD | 15 Ene Tombstone, AZ | Cochise County Official reported that Ghost Town Trail Road will be closed temporarily due to extensive flooding damage between mile post 2.8 and 13. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.9 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008
WGUS55 KTWC 222351
FFWTWC
AZC003-230145-
/O.NEW.KTWC.FF.W.0026.250722T2351Z-250723T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
451 PM MST Tue Jul 22 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Central Cochise County in southeastern Arizona...
* Until 645 PM MST.
* At 451 PM MST, Doppler radar indicated thunderstorms producing
between 0.75 and 1.50 inches of heavy rain across central Cochise
county, especially along and west of Highway 191 near Courtland
Road to the north of Elfrida. Flash flooding is expected to begin
shortly, especially along the drainages west of Highway 191 that
drain into Whitewater Draw.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Sunizona.
This includes the following highways...
Route 181 near mile marker 39...and
near mile marker 41.
Route 191 between mile markers 25 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3190 10983 3189 10969 3187 10962 3170 10957
3168 10989
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:09 PM MST, 2 hours 42 minutes earlier. Its key messages:
- Slow-moving isolated to scattered showers and thunderstorms will be capable of producing heavy rain, and localized flash flooding today -Drier air moves in from west today, diminishing storm chances by this evening -Drier and warmer conditions tomorrow continuing through the weekend, with Moderate HeatRisk developing Saturday, becoming widespread by Sunday- Monday
Area forecast discussion, Jul 22, 2:09 PM MST, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 209 PM MST Tue Jul 22 2025 .SYNOPSIS...Chance of showers and thunderstorms through today then drying out for most of southeast Arizona into the upcoming weekend. High temperatures generally below normal through Wednesday then heating up into the weekend, bringing widespread Moderate HeatRisk. && .KEY MESSAGES... - Slow-moving isolated to scattered showers and thunderstorms will be capable of producing heavy rain, and localized flash flooding today -Drier air moves in from west today, diminishing storm chances by this evening -Drier and warmer conditions tomorrow continuing through the weekend, with Moderate HeatRisk developing Saturday, becoming widespread by Sunday- Monday && .DISCUSSION... Scattered showers and thunderstorms have filled in across much of Cochise, Graham, Greenlee, and far eastern Pima counties this afternoon. So far these storms have produced 0.50" to about 2" of rainfall where storms have trained so far this afternoon. This has resulted in mostly localized nuance flooding issues. Continued concerns for flash flooding remain through this evening as storms train and cluster together, especially over areas that have seen recent rainfall. As dry air continues to filter in from the west throughout the day today, PWATs will be around 0.50" to around 1" across far eastern AZ by tomorrow afternoon. As such, thunderstorm development will be limited to far eastern Arizona, mainly along the higher terrain of Graham/Greenlee counties, with the best chances along the White Mountains. Continued drying Thursday through the weekend, will result in a mostly dry forecast and an increase in temperatures. Warmest temperatures are expected Sunday, with highs around 5-10 degrees above seasonal normals, resulting in widespread Moderate HeatRisk. By Monday, the board ridge across the central US will shift a bit west, allowing a resurgence of moisture (1-1.5") into southeastern AZ, which will bring a return of storm chances across much of the region. Temperatures on Monday are still being advertised as very warm, but could be tempered with any thunderstorms that develop Monday. && .AVIATION...Valid through 23/00Z. Scattered showers and thunderstorms are across much of southeast AZ, primarily over Cochise, Graham, Greenlee, eastern Pima and northeastern Santa Cruz counties. Scattered TSRA/SHRA will diminish west to east by 00Z to 03Z. Gusty and erratic winds in the vicinity of thunderstorms to around 25 knots have been observed, with up to 30 knots possible. Otherwise winds should remain below 12-15 knots. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Below normal high temperatures through Wednesday then heating up into this weekend. Typical monsoon activity today then more pronounced drying and warming Wednesday into the weekend. Afternoon winds will remain southwesterly to westerly at 10-15 mph, with occasional gusts at or above 25 mph. Afternoon RH values in the valleys will be 20-40% through Tuesday and higher in the mountains before drying considerably with Min RH values of 10-20% in the valleys and 15-30% in the mountains through the rest of the week. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Peters Aviation...Peters Fire Weather....Peters Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 22, 2:42 PM MST, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
242 PM MST Tue Jul 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Flash Flood Saint David 31.90N 110.22W
07/22/2025 Cochise AZ Trained Spotter
Trained spotter reported 3 feet of water
moved through a narrow wash that crosses
South Miller Lane near Highway 80 in St
David AZ.
&&
CLPThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:06 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 22, 1:55 PM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Jul 22, 2:59 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 22, 3:44 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 22, 4:19 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.